Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Hastings, NE

May 23, 2008Phillips County, Rooks County, Smith County, Kansas; Franklin County, Harlan County, Webster County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 23, 2008, 6:17 AM CDT for Phillips County, Rooks County, Smith County, Kansas; Franklin County, Harlan County, Webster County, Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 6:17 AM CDT (11:17 UTC)
Expired
May 23, 2008, 12:15 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Harlan County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:50 AM CDTHEAVY RAIN 4Red Cloud, NECROOKED CREEK NEAR RED CLOUD 2 TO 3 FEET OUT OF ITS BANKS
May 23, 8:15 AM CDTFLOOD9 N Stockton, KSLOCAL LAW ENFORCEMENT REPORTED THE BOW CREEK OUT OF ITS BANK 9 MILES NORTH OF STOCKTON NEAR HIGHWAY 183.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 231125
FFWGID
KSC147-163-183-NEC061-083-181-231715-
/O.NEW.KGID.FF.W.0003.080523T1117Z-080523T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
617 AM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF PHILLIPSBURG.
  NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
  NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1215 PM CDT

* AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM A THUNDERSTORMS OVER THE AREA EARLY THIS MORNING   
  MAY DROP UP TO ANOTHER INCH OF RAIN IN A VERY SHORT AMOUNT         
  OF TIME. FLOODING IS ALREADY OCCURRING AND THIS RAINFALL           
  WILL ONLY WORSEN FLOODING ISSUES IN THE WARNED AREA. RUNOFF WHICH  
  MAY HAVE LESSENED...COULD RESUME AGAIN WITH THE RAIN EARLY         
  THIS MORNING. 

  THERE WERE REPORTS FROM PHILLIPS COUNTY OVERNIGHT OF WIDESPREAD
  FLOODING. THE NORTH FORK OF THE SOLOMON RIVER AT GLADE...AND THE
  BOW CREEK NORTH OF STOCKTON ARE ALREADY IN FLOOD. 

  ANY STREAM OR CREEK WHICH FLOWS INTO THE NORTH FORK OF THE SOLOMON 
  RIVER IN PHILLIPS AND SMITH COUNTIES IN KANSAS WILL BE ESPECIALLY  
  HARD HIT...AND PRONE TO MORE FLASH FLOODING THIS MORNING. 

  THIS WARNING REPLACES THE PREVIOUSLY ISSUED FLASH FLOOD WARNINGS   
  WHICH COVERED PARTS OF THESE SIX COUNTIES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEED...
  SMITH CENTER...KIRWIN...KENSINGTON...GLADE...CEDAR...ATHOL...
  AGRA...RIVERTON...REPUBLICAN CITY...RED CLOUD...NAPONEE...
  INAVALE...HARLAN COUNTY DAM...FRANKLIN AND BLOOMINGTON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3932 9962 3994 9950 4019 9911 4024 9850
      3994 9852 3951 9911
TIME...MOT...LOC 1117Z 180DEG 0KT 3952 9910

$$
2 follow-up statements
000 
WGUS73 KGID 231309
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 AM CDT FRI MAY 23 2008

KSC147-163-183-NEC061-083-181-231715-
/O.CON.KGID.FF.W.0003.000000T0000Z-080523T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-SMITH KS-ROOKS KS-FRANKLIN NE-WEBSTER NE-HARLAN NE-
804 AM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
SOUTHEASTERN HARLAN...SOUTHWESTERN WEBSTER...SOUTHERN FRANKLIN...
NORTHWESTERN ROOKS...NORTHWESTERN SMITH AND PHILLIPS COUNTIES...

AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEED...SMITH
CENTER...PHILLIPSBURG...KIRWIN...KENSINGTON...GLADE...CEDAR...
ATHOL...AGRA...RIVERTON...REPUBLICAN CITY...RED 
CLOUD...NAPONEE...INAVALE...HARLAN COUNTY DAM...FRANKLIN AND 
BLOOMINGTON.

RADAR ESTIMATES RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN IN THE 
WARNED AREA. RAINFALL OBSERVERS HAVE REPORTED THAT 4 INCHES HAD 
FALLEN IN RED CLOUD.  ADDITIONAL HEAVY RAINFALL IS POSSIBLE THIS 
MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.  THE CROOKED CREEK WAS RUNNING 2 TO 3 
FEET OUT OF ITS BANKS THIS MORNING NEAR RED CLOUD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3932 9962 3994 9950 4019 9911 4024 9850
      3994 9852 3951 9911
TIME...MOT...LOC 1304Z 180DEG 0KT 3952 9910

$$

FAY
000 
WGUS73 KGID 231717
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 PM CDT FRI MAY 23 2008

KSC147-163-183-NEC061-083-181-231726-
/O.EXP.KGID.FF.W.0003.000000T0000Z-080523T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-SMITH KS-ROOKS KS-FRANKLIN NE-WEBSTER NE-HARLAN NE-
1216 PM CDT FRI MAY 23 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN HARLAN...
SOUTHWESTERN WEBSTER...SOUTHERN FRANKLIN...NORTHWESTERN ROOKS...
NORTHWESTERN SMITH AND PHILLIPS COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING...AS 
RUNOFF FROM THE HEAVY RAINFALL CONTINUES TO PRODUCE FLOOD PROBLEMS.

LAT...LON 3932 9962 3994 9950 4019 9911 4024 9850
      3994 9852 3951 9911
TIME...MOT...LOC 1309Z 180DEG 0KT 3952 9910

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 23, 5:59 AM CDT, 18 minutes earlier.

Area forecast discussion, May 23, 5:59 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
559 AM CDT FRI MAY 23 2008

.UPDATE...REFRESHING GRIDS FOR MORE WIDESPREAD RAINFALL THIS MORNING
AND TO PUSH UP THE STARTING TIME OF THE FLASH FLOOD WATCH TO THIS
MORNING THANKS TO THE RAIN. STILL EXPECT A BREAK IN THE EARLY
AFTERNOON BUT FLOODING MAY BE MORE OF A PROBLEM EARLIER TODAY THAN
PREVIOUSLY EXPECTED.

&&

.AVIATION...12Z TAF. WILL SEE WIDESPREAD THUNDERSTORM ACTIVITY
EARLY TODAY WITH MVFR VSBYS/CIGS COMMON PLACE. LIKELY TO SEE A
BREAK IN IN PRECIPITATION THIS AFTERNOON...BUT MVFR TO OCCASIONAL
IFR CIGS LOOK LIKELY THROUGH THIS EVENING. THUNDERSTORMS WILL
RETURN TO THE AREA AGAIN TONIGHT. STRONG EAST WINDS WILL GUST
OVER 20KTS TODAY AND GRADUALLY TURN SOUTHEAST TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 518 AM CDT FRI MAY 23 2008/

DISCUSSION...ONLY A SHORT OF AMOUNT OF TIME FOR DISCUSSION.
REFERENCE THE HYDROLOGY SECTION FOR ANY WATER ISSUES.

LOW LEVEL JET AND WARM ADVECTION TEAMING UP FOR SCATTERED
THUNDERSTORMS THIS MORNING ACROSS THE CWFA. WOULD EXPECTED THIS
TREND TO CONTINUE THROUGH MID MORNING...BEFORE SOME LET UP IN
COVERAGE. WOULD GENERALLY ANTICIPATE NON SEVERE STORMS THIS
MORNING...ALTHOUGH AN ISOLATED STRONG TO SEVERE ONE IS CERTAINLY
POSSIBLE.

REALLY...TODAY LOOKS LIKE A REPEAT OF YESTERDAY AND THE FORECAST
GENERALLY REFLECTS THAT THINKING. HIGH PRECIPITATION CHANCES
THROUGH TONIGHT WITH THE RISK OF SEVERE WEATHER...ESPECIALLY
OVER THE WESTERN/SOUTHERN CWFA PER SPC OUTLOOKS. ONE CAVEAT
WHICH MAY COME INTO PLAY IS THE MAIN UPPER LEVEL LOW PRESSURE
SEEMS TO GYRATE FURTHER WEST. THAT COULD KEEP THE FAVORED SEVERE
WEATHER AREA FURTHER WEST THAN YESTERDAY.

FEW CHANGES MADE TO THE REST OF THE FORECAST. GOTTA GO.

HYDROLOGY...WE HAVE SEEN A LOT OF HYDROLOGY ISSUES ACROSS ABOUT 4
TO 5 COUNTIES...INCLUDING ROOKS...PHILLIPS...SMITH...FRANKLIN...AND
WEBSTER. THE BOW CREEK NORTH OF STOCKTON AND THE NORTH FORK OF THE
SOLOMON RIVER AT GLADE BOTH QUICKLY ROSE ABOVE FLOOD STATE. THE
THOMPSON CREEK AT RIVER IS RUNNING NEAR FLOOD STAGE...AND THE GAGE
APPEARS TO BE MALFUNCTIONING. IF AUTOMATIC GAGES IN THIS AREA ARE
CORRECT...3 TO 3.5 INCHES OF RAIN FELL FROM HARLAN LAKE EAST TO
RIVERTON...AND OVER 4 INCHES AT GLADE AND MUCH OF EASTERN PHILLIPS
COUNTY. WITH THE FORECAST OF THUNDERSTORMS LIKELY TONIGHT...AND
EVEN THE ONGOING WEATHER...ITS HARD NOT TO THINK FLOODING WILL
BE WORSENED. HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS OF THE
CWFA ALONG THE KANSAS/NEBRASKA BORDER FOR LATE THIS AFTERNOON
AND TONIGHT. INCLUDED DAWSON AND GOSPER COUNTIES...BUT THE MAIN
RISK AREAS WOULD BE THE FAR WESTERN FRINGES OF THOSE COUNTIES
WHERE THE HEAVIEST RAIN FELL. THIS WATCH MIGHT BE A BIT OF
OVERKILL AREAL COVERAGE WISE...WILL WILL FAULT OF THE SIDE
OF SAFE RATHER THAN SORRY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ060-072-
     082>087.

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-017.

&&
Hazardous weather outlook, May 23, 5:21 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT FRI MAY 23 2008

KSZ005>007-017>019-NEZ060>064-072>077-082>087-241200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-HALL-
HAMILTON-HARLAN-JEWELL-KEARNEY-MITCHELL-NUCKOLLS-OSBORNE-PHELPS-
PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER-YORK-
521 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL
NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...AND PORTIONS OF
NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

EXPECTED SCATTERED THUNDERSTORMS ACROSS THE AREA THIS MORNING. A
VAST MAJORITY OF THE STORMS THIS MORNING WILL BE NON SEVERE...BUT
THE STRONGEST STORMS COULD BE SEVERE FOR A BRIEF TIME...WITH MAIN
HAZARD QUARTER SIZE HAIL

LATER TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN OVER
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THOSE STORMS WILL MOVE
EAST...AND BRING THE RISK OF SEVERE WEATHER TO THE REGION. THE
PRIMARY HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS...WIND
GUSTS IN EXCESS OF 60 MPH...AND LOCALLY HEAVY AND POTENTIALLY
FLOODING RAINFALL. THERE IS A LIMITED RISK FOR AN ISOLATED TORNADO
LATE THIS AFTERNOON AND THIS EVENING...PRIMARILY SOUTHWEST OF A
LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLFBALLS AND
DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEED LATE THIS AFTERNOON AND
TONIGHT...AND SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY
AS CONDITIONS WARRANT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-241200-
GREELEY-HOWARD-MERRICK-NANCE-POLK-SHERMAN-VALLEY-
521 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL
NEBRASKA...MAINLY NORTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER THROUGHOUT THE
DAY TODAY...AND INCREASE IN COVERAGE AND INTENSITY TONIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH HAIL TO THE SIZE OF
QUARTERS AND WINDS GUSTS TO 60 MPH THE MAIN HAZARDS. THE MOST
LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING
WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLFBALLS AND
DAMAGING THUNDERSTORM WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 23, 12:47 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT FRI MAY 23 2008

KSZ007-NEZ085-086-230615-
JEWELL-NUCKOLLS-WEBSTER-
1247 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  JEWELL COUNTY IN NORTH CENTRAL KANSAS
  SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUIDE ROCK TO ESBON
TO 7 MILES NORTHWEST OF IONIA...AND MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  MANKATO BY 100 AM CDT
  WEBBER BY 110 AM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 23, 5:25 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
525 AM CDT FRI MAY 23 2008

NEZ074-084-231100-
FRANKLIN-KEARNEY-
525 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
  KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 524 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HILDRETH...OR 21 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTH
AT 44 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HILDRETH BY 530 AM CDT
  AXTELL BY 540 AM CDT
  MINDEN BY 545 AM CDT
  HEARTWELL BY 555 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB
Special weather statement, May 23, 5:28 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
528 AM CDT FRI MAY 23 2008

NEZ062-063-075-076-231100-
ADAMS-CLAY-HALL-HAMILTON-
528 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HASTINGS.
  NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  EXTREME SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 524 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR JUNIATA...OR 7 MILES WEST OF HASTINGS...AND MOVING NORTHEAST AT
30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HASTINGS BY 535 AM CDT
  HANSEN BY 545 AM CDT
  TRUMBULL BY 550 AM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 310 AND 313.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB
Special weather statement, May 23, 5:35 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
535 AM CDT FRI MAY 23 2008

NEZ072-073-082-083-231100-
FURNAS-GOSPER-HARLAN-PHELPS-
535 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 533 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6
MILES SOUTH OF BEAVER CITY...OR 16 MILES NORTH OF NORTON...AND MOVING
NORTHEAST AT 46 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BEAVER CITY BY 540 AM CDT
  HOLLINGER BY 545 AM CDT
  EDISON BY 550 AM CDT
  OXFORD BY 555 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB
Special weather statement, May 23, 6:01 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
601 AM CDT FRI MAY 23 2008

NEZ072>074-082-083-231130-
FURNAS-GOSPER-HARLAN-KEARNEY-PHELPS-
601 AM CDT FRI MAY 23 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHEASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
  EXTREME WEST CENTRAL KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA
  PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HOLDREGE.

AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OXFORD...OR 16 MILES SOUTHWEST OF
HOLDREGE...AND MOVING NORTHEAST AT 44 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ATLANTA BY 610 AM CDT
  LOOMIS BY 620 AM CDT
  FUNK BY 625 AM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDPhillips48 min
May 22, 8:39 PM CDTTornado WarningGIDPhillips, Smith51 min
May 22, 8:43 PM CDTTornado WarningGIDPhillips47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
May 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks47 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith29 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:42 PM CDTTornado WarningGIDPhillips33 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDJewell, Smith37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDSmith6 hr
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 3:58 AM CDTRiver Flood WarningGIDRooks14 hr
May 23, 4:33 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 8:38 AM CDTFlash Flood WarningGIDMitchell, Osborne4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith46 min
May 23, 12:09 PM CDTAreal Flood WarningGIDPhillips, Rooks, Smith57 hr
May 22, 8:41 PM CDTAreal Flood AdvisoryGIDDawson3 hr
May 22, 8:56 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper2 hr
May 22, 9:07 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more38 min
May 22, 9:44 PM CDTAreal Flood AdvisoryGIDFurnas, Harlan3 hr
May 22, 9:46 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Dawson, Franklin, Kearney, Phelps and 1 more44 min
May 22, 10:11 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Clay, Hall, Hamilton, Kearney and 1 more49 min
May 22, 10:20 PM CDTAreal Flood AdvisoryGIDFranklin4 hr
May 22, 10:25 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman, Valley50 min
May 22, 10:33 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster42 min
May 22, 10:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick, Webster45 min
May 22, 11:07 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance and 2 more38 min
May 22, 11:31 PM CDTAreal Flood AdvisoryGIDWebster4 hr
May 23, 1:29 AM CDTAreal Flood AdvisoryGIDNuckolls67 min
May 23, 6:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Kearney, Phelps25 min
May 23, 8:50 AM CDTFlash Flood WarningGIDDawson, Gosper6 hr
May 23, 9:39 AM CDTRiver Flood WarningGIDDawson28 hr
May 23, 9:51 AM CDTFlash Flood WarningGIDBuffalo6 hr
May 23, 9:53 AM CDTAreal Flood AdvisoryGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps4 hr
May 23, 10:54 AM CDTAreal Flood AdvisoryGIDBuffalo4 hr
May 23, 1:22 PM CDTAreal Flood AdvisoryGIDAdams, Hall, Kearney6 hr
May 23, 2:10 PM CDTRiver Flood WarningGIDWebster67 hr
May 23, 2:24 PM CDTAreal Flood WarningGIDDawson3 days
May 23, 3:29 PM CDTAreal Flood WarningGIDBuffalo4 days
May 23, 3:37 PM CDTAreal Flood AdvisoryGIDClay, Hamilton, Merrick, Nance, Polk4 hr
May 23, 3:38 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper67 min
May 23, 3:48 PM CDTFlash Flood WarningGIDDawson3 hr
May 23, 4:13 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick17 min
May 23, 5:04 PM CDTAreal Flood AdvisoryGIDHamilton, Polk, York3 hr
May 23, 5:22 PM CDTSevere Thunderstorm WarningGIDPolk, York38 min

Nearby

Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.